Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Minera coil removed. Started brown spotting. Blood and loose stool after intercourse. Is this serious?

Mar 2013
User rating for this question
Answered by
Practicing since : 1998
Answered : 5621 Questions
I had mirena coil out after 3 years on 24th January. I had brown spotting and light bleed 16th March. This was first bleed since removal. On 8th April I started to loose some brown blood after intercourse. This continued till yesterday and wasn't heavy and today O have brown and yellow discharge. Pregnancy test come up negative. My breasts are sore though. Any idea what could be happening
Also I didn't bleed at all when the mirena was in.
Posted Fri, 3 May 2013 in Women's Health
Answered by Dr. Aarti Abraham 9 minutes later
Thanks for your query.
The Mirena is a hormonal device, and after removal of the Mirena Coil, it is common to have abnormal and irregular bleeding as the hormonal levels get adjusted.
Upto 3 months, it is natural to have altered and light bleeding.
However, bleeding after intercourse needs to be investigated.
You could be having cervical polyps, growths, erosions, endometrial polyps etc.
Rarely, the cause of irregular periods could be polycystic ovaries or endometrial hyperplasia.
You need to consult a gynecologist to know the exact cause.
Most probably, the reason for your bleeding and breast soreness is the hormonal alterations following removal of Mirena.
It would self adjust within 3 months of removal, that is within the next month.
Do consult your health care provider though, for confirmation of diagnosis.

Take care, and feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor